Alert archive / Texas / High Wind Warnings in 2006
High Wind Warning 4, NWS Lubbock, TX
NWS Lubbock, TX issued this high wind warning at Jun 21, 2006, 11:58 PM CDT for Lubbock County, Texas. It was in force for 77 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2006, 11:58 PM CDT (04:58 UTC)
- Expired
- Jun 22, 2006, 1:15 AM CDT
- In force
- 77 min
- Issued by
- NWS Lubbock, TX
County Lubbock County, TX
The radar
The Lubbock radar (KLBB), 5 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 12:16 AM CDT | NON-TSTM WND GST 58 | Lubbock, TX | MEASURED AT NWS LUBBOCK FORECAST OFFICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 5.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 447 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2977 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 220458 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1158 PM CDT WED JUN 21 2006 ...A HIGH WIND WARNING IS IN EFFECT UNTIL 2 AM FOR LUBBOCK COUNTY... .HIGH WINDS ARE OCCURRING ACROSS PORTIONS OF THE CENTRAL SOUTH PLAINS FOLLOWING THE PASSAGE OF A LINE OF THUNDERSTORMS. TXZ035-220700- /O.NEW.KLUB.HW.W.0004.060622T0500Z-060622T0700Z/ LUBBOCK- INCLUDING THE CITIES OF...LUBBOCK...SLATON...WOLFFORTH 1158 PM CDT WED JUN 21 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM CDT THURSDAY. WIND GUSTS OF 60 TO 75 MPH WILL BE POSSIBLE THROUGH 2 AM. THESE STRONG WINDS ARE DUE TO A TIGHT PRESSURE GRADIENT FOLLOWING THE THUNDERSTORMS THAT MOVE THROUGH THE AREA EARLIER. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS74 KLUB 220615 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 115 AM CDT THU JUN 22 2006 TXZ035-220715- /O.CAN.KLUB.HW.W.0004.000000T0000Z-060622T0700Z/ LUBBOCK- INCLUDING THE CITIES OF...LUBBOCK...SLATON...WOLFFORTH 115 AM CDT THU JUN 22 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH WIND WARNING. SEVERE WIND GUSTS IN THE WAKE OF A DEPARTING THUNDERSTORM COMPLEX HAVE SUBSIDED...THUS THE HIGH WIND WARNING FOR LUBBOCK COUNTY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Jun 21, 3:55 PM CDT, 8 hours 3 minutes earlier.
Area forecast discussion, Jun 21, 3:55 PM CDT, 8 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 355 PM CDT WED JUN 21 2006 .SHORT TERM... PLUME OF MID LEVEL MOISTURE IN WEAK SOUTHWEST FLOW ALOFT BENDING ACROSS WESTERN ZONES LATE THIS AFTERNOON. LOW LEVEL FLOW HAS BEEN SLIGHTLY CONVERGENT NEAR THE NEW MEXICO BORDER ALL DAY AND MODEST SURFACE DEWPOINTS IN THE HIGH 40S TO LOWER 50S REMAIN ACROSS THIS REGION. THE LATEST RUC HAS BEEN MOST CONSISTENT AND CORRECT SHOWING THESE MIXED DEWPOINTS AND BREAKING OUT PRECIPITATION OVER THE FAR NORTHWEST INTO EARLY THIS EVENING. GFS INDICATES THE BATCH TO THE SOUTHWEST AS WELL...PERHAPS HAVING AN IMPACT INTO SOUTHWESTERN AND EVEN WEST CENTRAL COUNTIES LATER IN THE EVENING AS LOWER LEVELS WINDS BACK MORE TO THE SOUTHEAST. ANYWAY...WE WILL RETAIN PREVIOUS LOW CHANCE OF THUNDERSTORMS THIS AREA TONIGHT. MODERATE CAPES AND LOW SHEAR WITH HIGH BASES STILL SPELL A WIND GUST THREAT...AND A LOWER HAIL THREAT...AS IN THE EARLY MORNING FORECAST. RIDGE HEIGHTS SHOULD DIP A BIT MORE ON THURSDAY AS RIDGE BEGINS TO REFORM FURTHER WEST...ALLOWING A WEAKNESS ALOFT AND CONTINUED LOW CHANCE OF STORMS LATE IN THE DAY. THICKNESS COOLING ALSO SHOULD ALLOW ABOUT 3 DEGREES COOLING FROM TODAY MOST AREAS. SLIGHT ADJUSTMENT TO PREVIOUS TEMPERATURE GRIDS. MCQUEEN .LONG TERM... RAIN CHANCES WILL CONTINUE UPWARD AS THURSDAY EVENING PROGRESSES WITH SLOW MOVING COLD FRONT EDGING SOUTHWARD INTO THE NORTHERN CWA. SUFFICIENT MOISTURE COMBINED WITH WEAK SHORTWAVE SHOULD RESULT IN MCS DEVELOPMENT ACRS THE NORTHERN PANHANDLE BY THE EVENING HRS. FAVORABLE NORTHWEST FLOW WILL SEND COMPLEX OF STORMS SOUTHEAST WITH BEST CHC OF WETTING RAINS ACRS THE NORTHEAST QUADRANT OF THE CWA. SEVERE THREAT WILL BE POTENTIAL FOR LARGER HAIL EARLY THEN OUTFLOW WINDS LATER AS MCS MATURES. WILL BUMP UP POPS IN THE KCDS VCNTY TO NR 60 PERCENT. OUTFLOW/COLD FRONT WILL CONTINUE MOVG ON THROUGH THURSDAY NIGHT WITH COOLER CONDITIONS FINALLY ARRIVING FOR FRI AND SAT. DID NOT GO AS COOL AS GFS/NAM WRF NUMBERS...WITH UNCERTAINTY IN LINGERING CLOUD COVER AND POST FRONTAL PRECIP. BEST PRECIP CHANCE TO SHIFT SOUTH OF THE AREA ALONG FRONT FOR FRIDAY EVENING. REMAINDER OF FORECAST IN GOOD SHAPE WHICH FEATURES SLOW WARM-UP THROUGH EARLY NEXT WEEK. LOW POPS DURG THE EVENING AND OVERNIGHT HRS LOOK FINE WITH POSSIBLE MCS ACTIVITY ROLLING IN FROM NEW MEXICO. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 65 94 65 88 / 40 30 40 20 TULIA 66 90 66 86 / 30 20 50 30 PLAINVIEW 66 93 67 88 / 30 20 40 30 LEVELLAND 66 94 66 90 / 30 20 20 30 LUBBOCK 70 94 68 90 / 20 20 30 30 BROWNFIELD 66 94 67 91 / 30 20 20 30 CHILDRESS 70 92 69 89 / 20 20 60 30 SPUR 68 93 70 89 / 10 10 30 30 ASPERMONT 69 93 73 90 / 10 10 30 30 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/21
Hazardous weather outlook, Jun 21, 11:47 AM CDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1147 AM CDT WED JUN 21 2006 TXZ021>044-221700- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1147 AM CDT WED JUN 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THIS AFTERNOON AND EVENING OVER THE SOUTHWESTERN TEXAS PANHANDLE AND WESTERN SOUTH PLAINS. ISOLATED DAMAGING WIND GUSTS WILL BE THE MAIN THREAT... WHILE LARGE HAIL WILL BE A LESSER THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AFTERNOON AND EVENING...MAINLY OVER THE EXTREME SOUTHERN TEXAS PANHANDLE AND THE NORTHERN SOUTH PLAINS. SEVERE OUTFLOW WIND GUSTS WILL BE THE PRIMARY THREAT. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING OVER THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND WESTERN SOUTH PLAINS.
In the hours before
Special weather statement, Jun 21, 9:11 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 911 PM CDT WED JUN 21 2006 TXZ021>024-027>030-033>036-039>042-220500- BAILEY-BRISCOE-CASTRO-COCHRAN-CROSBY-FLOYD-GARZA-HALE-HOCKLEY-LAMB- LUBBOCK-LYNN-PARMER-SWISHER-TERRY-YOAKUM- 911 PM CDT WED JUN 21 2006 ...STRONG GRADIENT WINDS IN WAKE OF THUNDERSTORMS ACROSS THE SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS... SOUTHEAST TO EAST WINDS HAVE DEVELOPED IN THE WAKE OF THE THUNDERSTORM COMPLEX MOVING SOUTHEAST ACROSS THE REGION. THERE HAVE BEEN A COUPLE REPORTS OF WIND GUSTS TO 55 TO 65 MPH AT TULIA AND DIMMITT. THESE WINDS ARE NOT DIRECTLY RELATED TO THE THUNDERSTORMS BUT ARE ASSOCIATED WITH A MESO-HIGH THAT HAS DEVELOPED BEHIND THE LINE OF STORMS. THROUGH MIDNIGHT...WIND GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS THE SOUTHERN PANHANDLE AND THE WESTERN AND CENTRAL SOUTH PLAINS WEST OF THE MAIN THUNDERSTORM COMPLEX. STAY TUNED TO THE NATIONAL WEATHER SERVICE AND YOUR LOCAL TELEVISION WEATHER BROADCASTS FOR THE LATEST INFORMATION. JAMES
Local storm report, Jun 21, 9:16 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
916 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM NON-TSTM WND GST 2 ENE TULIA 34.55N 101.74W
06/21/2006 M64.00 MPH SWISHER TX MESONET
RECORDED BY THE WEST TEXAS MESONET
&&
GSKWIRALocal storm report, Jun 21, 10:03 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1003 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM NON-TSTM WND GST 2 ENE TULIA 34.55N 101.74W
06/21/2006 M72 MPH SWISHER TX MESONET
RECORDED BY THE WEST TEXAS MESONET
&&
GSKWIRALocal storm report, Jun 21, 10:14 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1014 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM NON-TSTM WND GST 15 NE TULIA 34.69N 101.58W
06/21/2006 E70 MPH SWISHER TX PUBLIC
PUBLIC REPORTED WINDS 60 TO 70 MPH AT 919 PM JUST NORTH
OF VIGO PARK. SIDING WAS BLOWN OFF SIDE OF HOUSE AND ONE
OUTBUILDING WAS BLOWN DOWN. REPORTED RELAYED VIA KVII
TELEVISION STATION IN AMARILLO.
&&
JAMESLocal storm report, Jun 21, 11:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
1137 PM CDT WED JUN 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM NON-TSTM WND GST 2 ENE TULIA 34.55N 101.74W
06/21/2006 M64.00 MPH SWISHER TX MESONET
RECORDED BY THE WEST TEXAS MESONET
0910 PM NON-TSTM WND GST 2 ENE TULIA 34.55N 101.74W
06/21/2006 M72.00 MPH SWISHER TX MESONET
RECORDED BY THE WEST TEXAS MESONET
0919 PM NON-TSTM WND GST 15 NE TULIA 34.69N 101.58W
06/21/2006 E70.00 MPH SWISHER TX PUBLIC
PUBLIC REPORTED WINDS 60 TO 70 MPH AT 919 PM JUST NORTH
OF VIGO PARK. SIDING WAS BLOWN OFF SIDE OF HOUSE AND ONE
OUTBUILDING WAS BLOWN DOWN. REPORTED RELAYED VIA KVII
TELEVISION STATION IN AMARILLO.
&&
JAMESThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:38 PM CDT | High Wind Warning | LUB | Hale, Swisher | 62 min |
| Jun 22, 2:31 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 59 min |
| Jun 22, 2:48 PM CDT | Severe Thunderstorm Warning | LUB | Bailey | 32 min |
| Jun 22, 3:01 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 46 min |
| Jun 22, 3:17 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 58 min |
| Jun 22, 3:28 PM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 62 min |
| Jun 22, 3:59 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 29 min |
| Jun 22, 4:09 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 66 min |
| Jun 22, 5:10 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 35 min |
Nearby
High Wind Warnings in Texas, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.